Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 219, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2018, 3:33 AM MDT for Sheridan County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2018, 3:33 AM MDT (09:33 UTC)
- Expired
- Jul 25, 2018, 4:15 AM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:40 AM MDT | TSTM WND GST 60 | Hay Springs, NE | SOME TREE DAMAGE REPORTED WITH WIND GUSTS ESTIMATED AROUND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.7
The text
As transmitted.
718
WUUS53 KLBF 250933
SVRLBF
NEC161-251015-
/O.NEW.KLBF.SV.W.0219.180725T0933Z-180725T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
333 AM MDT WED JUL 25 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 415 AM MDT.
* At 333 AM MDT, a severe thunderstorm was located near Chadron,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Metcalf State Wildlife
Management Area, Lone Butte, Intersection of Beaver Creek Road and
White Clay Creek Road, Highway 27 crossing the Niobrara River,
Highway 250 crossing the Niobrara River, Intersection of Highway 87
and Antelope Road, Walgren Lake State Recreation Area and
Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 74 and 110.
Highway 250 between mile markers 30 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4293 10278 4282 10211 4242 10224 4252 10278
4278 10277 4279 10279 4289 10280
TIME...MOT...LOC 0933Z 281DEG 53KT 4280 10291
HAIL...0.75IN
WIND...60MPH
$$
CDC2 follow-up statements
866
WWUS53 KLBF 250950
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
350 AM MDT WED JUL 25 2018
NEC161-251015-
/O.CON.KLBF.SV.W.0219.000000T0000Z-180725T1015Z/
Sheridan NE-
350 AM MDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 349 AM MDT, a severe thunderstorm was located near Hay Springs,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Highway 27 crossing the
Niobrara River, Highway 250 crossing the Niobrara River, Intersection
of Highway 87 and Antelope Road, Walgren Lake State Recreation Area
and Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 74 and 110.
Highway 250 between mile markers 30 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4282 10211 4242 10224 4252 10278 4278 10277
4279 10279
TIME...MOT...LOC 0949Z 293DEG 51KT 4261 10268
HAIL...0.75IN
WIND...60MPH
$$
CDC194
WWUS53 KLBF 251011
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
411 AM MDT WED JUL 25 2018
NEC161-251021-
/O.EXP.KLBF.SV.W.0219.000000T0000Z-180725T1015Z/
Sheridan NE-
411 AM MDT WED JUL 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY WILL
EXPIRE AT 415 AM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4282 10211 4242 10224 4252 10278 4278 10277
4279 10279
TIME...MOT...LOC 1011Z 281DEG 53KT 4255 10226
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:49 AM MDT, 44 minutes earlier.
Area forecast discussion, Jul 25, 2:49 AM MDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 349 AM CDT Wed Jul 25 2018 .SHORT TERM...(Today and tonight) Issued at 347 AM CDT Wed Jul 25 2018 The SPC moisture transport suggests a healthy MCS could be underway. The RAP model suggest 800-850mb moisture transport will continue until 14z and then weaken. The HRRR and HREF show the MCS moving east southeast through ncntl Neb this morning. A cold front will drop south in the wake of the system this afternoon, perhaps providing some focus for new thunderstorm development. Note, satellite and radar show disturbances back across nrn WY which could interact with the front this afternoon. By early evening the cold front should be south and east of the forecast area with thunderstorm chances just across swrn and eastern portions of north central Nebraska. SPC is giving the front a wide berth for severe weather potential but noted there is uncertainty in the forecast. The model consensus indicates 1.5 inches of precipitable water at North Platte peaking at 22z and then falling. Both the RAP and HRRR indicate 30-40kt winds at h500mb in this area which should provide excellent shear for severe storm development. The model consensus would seem to suggest storm redevelopment from around KIML-KLBF-KBBW-KONL this afternoon with mature storm behavior this evening south and east of the forecast area. The thunderstorm forecast today and tonight uses the HRRR and HREF models plus a model consensus blend. The temperature forecast continues to use blended guidance plus bias correction for highs in the 80s today and lows in the 50s to lower 60s tonight. This strategy seemed to work well Monday and Tuesday. .LONG TERM...(Thursday through Tuesday) Issued at 347 AM CDT Wed Jul 25 2018 Upper level high pressure will remained anchored across the desert southwest through weeks end, meanwhile an upper level low pressure system will move slowly east across southern and southeast Canada. Fast northwest flow aloft will occur across the central and western high plains in between these features. Several disturbances will reside within the flow, with unsettled conditions and at least scattered showers and thunderstorms expected through Saturday. The best chance for precipitation appears to come Friday afternoon and Friday night. Models have been indicating a fairly significant shortwave crossing the area during that time. It appears thunderstorms should develop in a favorable upslope environment across the western high plains Friday afternoon. Aided by a southerly low level jet, an MCS is likely to evolve across west central and southwest NE Friday night. Saturday may end up being mainly dry in the wake of the system, and will begin to tick back precipitation chances Saturday. Rain chances will diminish early next week as the upper level ridge begins to build northeast across the region. This will bring warmer temperatures back to the area, with highs Monday near 80 and lower to mid 80s by Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1144 PM CDT Tue Jul 24 2018 Scattered thunderstorms will move into north central and central Nebraska overnight. This activity is expected to impact the KVTN terminal from 06z to 10z overnight. Some wind gusts may approach 40 KTS in the vicinity of thunderstorms at the KVTN terminal with visibilities as low as 2SM. Thunderstorms will be possible in the vicinity of the KLBF terminal around 09Z overnight and then again later Wednesday afternoon. For both terminals, expect broken high clouds over the next 24 hours with ceilings in the 12000 to 20000 FT AGL range. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...Taylor AVIATION...Buttler
Hazardous weather outlook, Jul 25, 3:31 AM MDT, 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 431 AM CDT Wed Jul 25 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-260945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 431 AM CDT Wed Jul 25 2018 /331 AM MDT Wed Jul 25 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered strong thunderstorms are expected today across western and north central Nebraska. A few storms could become severe and produce wind damage and large hail this afternoon. An isolated tornado may form also. The area concern for severe weather is generally along and south of a line from O'Neill to Stapleton to Ogallala. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms are possible Thursday. The risk of severe weather is low. Thunderstorms are likely Friday. A few storms could become severe and produce large hail and wind damage, mainly late in the afternoon and in the evening. The area of concern for severe weather is generally along and west of line from Sparks to to Burwell to Mason City. Some storms may also be capable of producing very heavy rainfall. Thunderstorms are possible at times Saturday and Sunday. The potential for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today between 2 pm and 8 pm, generally along and south of a line from O'Neill to Stapleton to Ogallala. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 12:11 AM MDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
1211 AM MDT WED JUL 25 2018
NEZ004-094-250700-
Sheridan NE-Western Cherry NE-
1211 AM MDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 100 AM MDT...
At 1211 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Batesland to 8 miles southeast
of White Clay. Movement was southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gordon, Hoover Lake, Irwin, Mount Maria, Shell Lake State Wildlife
Management Area and Bayonne.
This includes the following highways...
Highway 20 between mile markers 103 and 119, and between mile
markers 125 and 132.
Highway 61 between mile markers 230 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10171 4299 10167 4275 10201 4283 10252
4300 10239
TIME...MOT...LOC 0611Z 299DEG 23KT 4324 10213 4295 10241
CDCSpecial weather statement, Jul 25, 12:46 AM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
1246 AM MDT WED JUL 25 2018
NEZ004-250730-
Sheridan NE-
1246 AM MDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 130
AM MDT...
At 1246 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Rushville to 16 miles south of
Hay Springs. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Rushville, Hay Springs, Clinton, Billys Lake, Lone Butte,
Intersection of Beaver Creek Road and White Clay Creek Road, Highway
27 crossing the Niobrara River, Smith Lake State Wildlife Management
Area, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Intersection of Highway 27 and Mills Road,
Intersection of Highway 87 and Antelope Road and Argo Hill.
This includes the following highways...
Highway 20 between mile markers 74 and 102.
Highway 250 between mile markers 21 and 48.
LAT...LON 4282 10279 4283 10251 4277 10209 4231 10207
4234 10275 4244 10275 4244 10277 4278 10277
4279 10279
TIME...MOT...LOC 0646Z 282DEG 31KT 4281 10248 4245 10266
CDCSpecial weather statement, Jul 25, 12:52 AM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
1252 AM MDT WED JUL 25 2018
NEZ094-250745-
Western Cherry NE-
1252 AM MDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
145 AM MDT...
At 1252 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Merriman to 8 miles
southeast of Gordon. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Cody, Merriman, Medicine Lake, Eli, Highway 61 Crossing The Niobrara
River, Irwin, Intersection of Highway 61 and Shadbolt Road,
Intersection of Highway 20 and Irwin Road, Rock Hill and Bayonne.
This includes the following highways...
Highway 20 between mile markers 115 and 162.
Highway 61 between mile markers 203 and 231.
LAT...LON 4299 10113 4259 10152 4262 10206 4276 10206
4300 10194
TIME...MOT...LOC 0652Z 274DEG 27KT 4300 10185 4275 10205
CDCSpecial weather statement, Jul 25, 1:44 AM MDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service North Platte NE 244 AM CDT WED JUL 25 2018 NEZ005-094-250830- Eastern Cherry NE-Western Cherry NE- 244 AM CDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 330 AM CDT/230 AM MDT/... At 244 AM CDT/144 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles west of Merritt Reservoir to 26 miles southwest of Medicine Lake. Movement was southeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Valentine National Wildlife Refuge, Merritt Reservoir, Highway 97 crossing the North Loup River, Speckel Meir Lake, Steer Creek Campground, Schoolhouse Lake, Intersection of Highway 61 and Survey Valley Road, Marsh Flat, Round Lake, Hire, Indian Hill, Highway 97 crossing Big Creek and Sevenmile Hill. This includes the following highways... Highway 61 between mile markers 184 and 198. Highway 97 between mile markers 84 and 120. Highway 83 between mile markers 185 and 193. LAT...LON 4257 10035 4213 10136 4247 10196 4276 10111 TIME...MOT...LOC 0744Z 314DEG 33KT 4269 10114 4246 10182 CDC
Special weather statement, Jul 25, 2:44 AM MDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
344 AM CDT WED JUL 25 2018
NEZ007-010-250930-
Holt NE-Boyd NE-
344 AM CDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND CENTRAL BOYD
COUNTIES UNTIL 430 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm near
Butte, or 11 miles northwest of Spencer, moving south at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Spencer, Atkinson, Butte, Lynch, Gross, Bristow, Dustin, Anoka,
Redbird State Wildlife Management Area, Hull Lake State Wildlife
Management Area, Spencer Dam, Midway, Parshall Bridge State Wildlife
Management Area and Anncar.
This includes the following highways...
Highway 20 between mile markers 287 and 289.
Highway 281 between mile markers 198 and 223.
Highway 12 between mile markers 100 and 127.
LAT...LON 4276 9842 4251 9901 4287 9912 4300 9885
4300 9856
TIME...MOT...LOC 0844Z 345DEG 27KT 4301 9885
CDCSpecial weather statement, Jul 25, 2:59 AM MDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
259 AM MDT WED JUL 25 2018
NEZ004-094-250945-
Sheridan NE-Western Cherry NE-
259 AM MDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 345 AM MDT...
At 259 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of White Clay, or 12 miles north of Hay Springs,
moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Intersection of Highway 87
and Craven Creek Road, Lone Butte, Intersection of Beaver Creek Road
and White Clay Creek Road, Intersection of Highway 87 and Larabee
Road, Mount Maria, Pine Ridge, Hoover Lake, Metcalf State Wildlife
Management Area and Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 84 and 107.
Highway 250 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10208 4253 10229 4278 10277 4279 10278
4300 10279
TIME...MOT...LOC 0859Z 285DEG 19KT 4285 10265
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 11:40 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 25, 12:01 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 25, 12:11 AM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Jul 25, 12:46 AM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| Jul 25, 1:44 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jul 25, 2:44 AM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Jul 25, 2:59 AM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jul 25, 4:01 AM MDT | Special Weather Statement | LBF | Sheridan | 29 min |
| Jul 25, 4:30 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 45 min |
| Jul 25, 4:42 AM MDT | Special Weather Statement | LBF | Garden | 33 min |
| Jul 25, 5:13 AM MDT | Special Weather Statement | LBF | Arthur, Garden, Grant | 47 min |
| Jul 25, 6:06 AM MDT | Special Weather Statement | LBF | Keith, McPherson | 39 min |
| Jul 25, 6:42 AM MDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jul 25, 7:11 AM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jul 25, 8:04 AM MDT | Special Weather Statement | LBF | Custer | 41 min |
| Jul 25, 12:04 PM MDT | Special Weather Statement | LBF | Frontier | 41 min |
| Jul 25, 12:24 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| Jul 25, 1:13 PM MDT | Special Weather Statement | LBF | Frontier | 47 min |
| Jul 25, 1:22 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 53 min |
| Jul 25, 2:26 PM MDT | Special Weather Statement | LBF | Frontier | 49 min |
| Jul 25, 2:31 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.